Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 145, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 1, 2012, 2:16 AM CDT for 5 counties in Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2012, 2:16 AM CDT (07:16 UTC)
- Expired
- Apr 1, 2012, 3:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lee County, MS, Pontotoc County, MS, Prentiss County, MS, Tippah County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 71 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 2:23 AM CDT | HAIL 1.75 | 2 Ne Parks, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 8:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1659 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
927 WUUS54 KMEG 010716 SVRMEG MSC081-115-117-139-145-010800- /O.NEW.KMEG.SV.W.0145.120401T0716Z-120401T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 216 AM CDT SUN APR 1 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... SOUTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... SOUTH CENTRAL TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... * UNTIL 300 AM CDT * AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR KEOWNVILLE...OR 9 MILES EAST OF NEW ALBANY...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUPELO. PRECAUTIONARY/PREPAREDNESS ACTIONS... .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3423 8878 3454 8901 3465 8883 3438 8854 TIME...MOT...LOC 0716Z 323DEG 12KT 3452 8885 $$
3 follow-up statements
565 WWUS54 KMEG 010728 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 228 AM CDT SUN APR 1 2012 MSC139-010737- /O.CAN.KMEG.SV.W.0145.000000T0000Z-120401T0800Z/ TIPPAH MS- 228 AM CDT SUN APR 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TIPPAH COUNTY IS CANCELLED... AT 227 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. LAT...LON 3423 8878 3449 8897 3460 8877 3438 8854 TIME...MOT...LOC 0727Z 323DEG 12KT 3449 8882 $$ MSC081-115-117-145-010800- /O.CON.KMEG.SV.W.0145.000000T0000Z-120401T0800Z/ UNION MS-PRENTISS MS-PONTOTOC MS-LEE MS- 228 AM CDT SUN APR 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR NORTHERN LEE...NORTHEASTERN PONTOTOC...SOUTHWESTERN PRENTISS AND EASTERN UNION COUNTIES... AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR ALPINE...OR 11 MILES EAST OF NEW ALBANY...MOVING SOUTHEAST AT 15 MPH. A TRAINED SPOTTER REPORTED GOLF BALL SIZE HAIL NEAR PARKS AT 225 AM CDT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE SPRINGS...SHERMAN...TUPELO...GRAHAM...UNION HILL...REESE... FAIRFIELD...ELLISTOWN...BRANYAN...ALPINE...JERICHO...PARKS...BETHANY AND CORRONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. && LAT...LON 3423 8878 3449 8897 3460 8877 3438 8854 TIME...MOT...LOC 0727Z 323DEG 12KT 3449 8882 $$
326 WWUS54 KMEG 010741 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 241 AM CDT SUN APR 1 2012 MSC117-010752- /O.CAN.KMEG.SV.W.0145.000000T0000Z-120401T0800Z/ PRENTISS MS- 241 AM CDT SUN APR 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PRENTISS COUNTY IS CANCELLED... AT 242 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. LAT...LON 3423 8878 3445 8894 3454 8876 3436 8858 TIME...MOT...LOC 0742Z 329DEG 11KT 3445 8881 $$ MSC081-115-145-010800- /O.CON.KMEG.SV.W.0145.000000T0000Z-120401T0800Z/ UNION MS-PONTOTOC MS-LEE MS- 241 AM CDT SUN APR 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR NORTHERN LEE...NORTHEASTERN PONTOTOC AND SOUTHEASTERN UNION COUNTIES... AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BRANYAN...OR 11 MILES WEST OF BALDWYN...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE SPRINGS...SHERMAN...TUPELO...REESE...FAIRFIELD...ELLISTOWN... BRANYAN...ALPINE...JERICHO...BETHANY...CORRONA...GRAVES...BOGGAN BEND AND JUG FORK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. && LAT...LON 3423 8878 3445 8894 3454 8876 3436 8858 TIME...MOT...LOC 0742Z 329DEG 11KT 3445 8881 $$
186 WWUS54 KMEG 010751 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 251 AM CDT SUN APR 1 2012 MSC081-115-145-010801- /O.EXP.KMEG.SV.W.0145.000000T0000Z-120401T0800Z/ UNION MS-PONTOTOC MS-LEE MS- 251 AM CDT SUN APR 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LEE...NORTHEASTERN PONTOTOC AND SOUTHEASTERN UNION COUNTIES WILL EXPIRE AT 300 AM CDT... AT 251 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3423 8878 3445 8894 3454 8876 3436 8858 TIME...MOT...LOC 0751Z 329DEG 11KT 3443 8879 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 12:21 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 1, 12:21 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1221 AM CDT SUN APR 1 2012 .UPDATE... /ISSUED 911 PM CDT SAT MAR 31 2012/ STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS EXTREME NORTHEAST MISSISSIPPI AT THIS TIME. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL 1 AM CDT. IT APPEARS THAT THESE STORMS SHOULD MOVE OUT OF MISSISSIPPI BEFORE MIDNIGHT. OUTSIDE OF THE THUNDERSTORMS SKIES ARE MOSTLY CLEAR THIS EVENING. TEMPERATURES ARE IN THE MID 60S TO MID 70S. SOME AREAS OF FOG ARE POSSIBLE OVERNIGHT ESPECIALLY IN PARTS OF NORTH MISSISSIPPI WHERE THERE HAS BEEN QUITE A BIT OF RAIN. WILL SEND AN UPDATE TO REMOVE MENTION OF SEVERE THUNDERSTORM WATCH NUMBER 121 WHICH JUST EXPIRED. ARS && .DISCUSSION... /ISSUED 233 PM CDT SAT MAR 31 2012/ CURRENTLY SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A GOOD PORTION OF WEST TENNESSEE AND EXTREME NORTH MISSISSIPPI AND POINTS EASTWARD. FEW LIGHT SHOWERS WERE DEVELOPING NEAR THE TENNESSEE RIVER...HOWEVER THE MOST INTENSE STORMS WERE SOUTH OF NASHVILLE. THIS ACTIVITY WAS JUST AHEAD OF A WEAK STATIONARY FRONT AND ASSOCIATED WITH TWO DISTINCT MINOR SHORTWAVES DROPPING SOUTHEAST IN AN UPPER NORTHWEST FLOW. TEMPERATURES ACROSS THE MIDSOUTH WERE IN THE LOW TO MID 80S...WITH DEWPOINTS IN THE LOW TO MID 60S...YIELDING A WIDE CUMULUS FIELD OVER THE AREA. CAPE VALUES OFF SPC MESOANALYSIS AT 2PM WERE 3500 J/KG OVER THE WATCH AREA. REMAINDER OF THE AFTERNOON AND OVERNIGHT...SCATTERED SHOWERS AND STORMS WILL REMAIN POSSIBLE THROUGH THE MID EVENING HOURS AS A SECOND SHORTWAVE IN CENTRAL MISSOURI TRACKS OVER THE REGION. STILL IN QUESTION IS OVERALL COVERAGE...BUT FEEL THE BEST CHANCE FOR STORMS WILL BE EAST OF THE MISSISSIPPI RIVER. SOME OF THESE STORMS WILL BE CAPABLE OF LARGE HAIL...DAMAGING WINDS...AND LOCALIZED FLASH FLOODING. ACTIVITY SHOULD WANE DOWN LATER THIS EVENING WITH LOSS OF HEATING. AS SKIES BECOME MOSTLY CLEAR TONIGHT AREAS OF FOG WILL AGAIN DEVELOP BEFORE SUNRISE...WHICH MAY PROMPT A DENSE FOG ADVISORY. LOWS WILL BE IN THE 60S. SUNDAY AND MONDAY...MODELS ARE IN GOOD AGREEMENT THAT AN UPPER LEVEL RIDGE WILL DOMINATE THE MIDSOUTH WEATHER...WITH TEMPERATURES CLIMBING INTO THE UPPER 80S. A STRAY SHOWER MAY BE POSSIBLE SUNDAY AFTERNOON IN NORTHEAST MISSISSIPPI..BUT LEAVE ANY MENTION OUT OF THE UPCOMING FORECAST. OTHERWISE...THE AREA WILL BE DRY...WITH HEAT INDICIES REACHING INTO THE LOW 90S. FURTHER WEST AN APPROACHING MAJOR SHORTWAVE TROUGH WILL CROSS THE ROCKIES WITH MODELS SHOWING THE ENERGY BECOMING CUTOFF OVER NEW MEXICO ON MONDAY. HAVE LOWERED POPS MONDAY NIGHT AS MODEL TENDENCIES HAVE CONTINUED TO SLOW THIS FEATURE...SO INCREASING SUBTROPICAL MOISTURE LIKELY TO BE THE ONLY IMPACT MONDAY NIGHT. TUESDAY THROUGH THURSDAY...HAVE KEPT CHANCE FOR RAIN THROUGH THIS PERIOD DESPITE THE CHANGING CUTOFF LOW PLACEMENT/TIMING FROM THE MODELS...AS A MODEST SOUTHWEST FLOW WILL BE DEVELOP ALOFT. EMBEDDED DISTURBANCES WILL LIKELY TRIGGERING CONVECTION MAINLY IN THE AFTERNOON HOURS. HAVE BOOSTED TEMPERATURES UP A COUPLE OF DEGREES AS SKY COVER WILL BE A MIX OF CLOUDS AND SUN. A RISK FOR SEVERE STORMS STILL REMAINS FAVORABLE ON TUESDAY AND WEDNESDAY...BUT MAY EXTEND INTO THURSDAY AS MODELS DIFFER ON THE LOW CENTER TRACK. CURRENTLY THE EURO AND CANADIAN RUNS TAKE THE LOW OVER THE MIDSOUTH WHILE THE GFS NOW TAKES IT NORTH THROUGH THE MID MISSISSIPPI VALLEY. FRIDAY AND SATURDAY...THE LONG RANGE SOLUTIONS SHOW A RIDGE BUILDING BACK IN OVER THE SOUTHERN PLAINS AND MIDWEST BEGINNING EARLY FRIDAY. HAVE THE AREA DRY BOTH DAYS... HOWEVER THE GFS DOES TRY TO BRING A COLD FRONT INTO THE REGION LATE SATURDAY NIGHT. TEMPERATURES EXPECTED TO REMAIN NEAR 80F WITH LOWS NEAR 60F. JAB && .AVIATION... 06Z TAF CYCLE (01/06Z-02/06Z) CLUSTER OF THUNDERSTORMS OVER EXTREME NORTHEAST MS HAS REFUSED TO DIE OUT THIS EVENING. SATELLITE SHOWS TOPS ARE STILL QUITE COOL AND THERE SEEMS TO BE A TENDENCY FOR THE STORMS TO MOVE SOUTHWARD TOWARD KTUP. THUS HAVE ALREADY UPDATED AND ADDED A TEMPO GROUP OF TSRA AT KTUP UNTIL 09Z. AMIDS WILL ISSUED AS WARRANTED. IF A THUNDERSTORM DIRECTLY IMPACTS KTUP...CONDITIONS MAY DECREASE TO IFR OR LOWER WITH STRONG AND GUSTY WINDS. THERE IS ALSO A RISK OF LARGE HAIL WITH THESE STORMS. OTHERWISE VFR CONDITIONS WILL OCCUR THROUGH MUCH OF THE PERIOD AT THE TAF SITES. MVFR VISIBILITIES ARE STILL EXPECTED TO DEVELOP IN FOG AT KMKL TONIGHT...AND POSSIBLY AT KTUP OUTSIDE THE THREAT OF THUNDERSTORMS. A STRONG UPPER LEVEL RIDGE IS FORECAST TO STRENGTHEN ACROSS THE MIDSOUTH SUNDAY SUPPRESSING MOST IF NOT ALL CONVECTION. WINDS INCREASING AND BECOMING GUSTY FROM THE SOUTHWEST ACROSS MUCH OF THE REGION BY SUNDAY AFTERNOON. WINDS DIMINISHING AFTER SUNSET SUNDAY. JCL/KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 67 87 68 84 / 0 10 10 40 MKL 62 88 64 84 / 0 10 10 40 JBR 64 88 65 84 / 0 10 10 40 TUP 63 87 64 85 / 0 10 10 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 1, 12:18 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1218 AM CDT SUN APR 1 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020330- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1215 AM CDT SUN APR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...OVERNIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST MISSISSIPPI OVERNIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG OR SEVERE STORMS ARE POSSIBLE AT TIMES FROM TUESDAY THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS PORTIONS OF NORTHEAST MISSISSIPPI OVERNIGHT.
In the hours before
Local storm report, Apr 1, 12:16 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1216 AM CDT SUN APR 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM HAIL JUMPERTOWN 34.71N 88.66W
03/31/2012 E0.75 INCH PRENTISS MS TRAINED SPOTTER
NEAR JUMPERTOWN ON CR 7461.
&&
RRHLocal storm report, Apr 1, 12:44 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 AM CDT SUN APR 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM FLASH FLOOD GUNTOWN 34.44N 88.66W
04/01/2012 LEE MS LAW ENFORCEMENT
MANY ROADS IN GUNTOWN ARE FLOODED WITH UP TO 6 OR 7
INCHES OF WATER ON THEM IN SOME LOCATIONS.
&&
RRHLocal storm report, Apr 1, 12:45 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1245 AM CDT SUN APR 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL 1 W SALTILLO 34.38N 88.71W
04/01/2012 E1.00 INCH LEE MS LAW ENFORCEMENT
&&
RRHLocal storm report, Apr 1, 1:39 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
139 AM CDT SUN APR 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM FLASH FLOOD SALTILLO 34.38N 88.69W
04/01/2012 LEE MS LAW ENFORCEMENT
EXTENSIVE FLOODING REPORTED IN SALTILLO. IN THE IVYWOOD
COVE SUB DIVISION IN THE NORTHERN PART OF
SALTILLO...VEHICLES ARE FLOWING DOWN THE STREET. WATER IS
GETTING INTO THE HOUSES.
&&
RRHLocal storm report, Apr 1, 1:53 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
153 AM CDT SUN APR 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL GUNTOWN 34.44N 88.66W
04/01/2012 E1.50 INCH LEE MS LAW ENFORCEMENT
HALF DOLLAR TO PING PONG BALL SIZE HAIL FALLING IN
GUNTOWN. REPORTED BY A TRAINED SPOTTER AND LAW
ENFORCEMENT.
&&
RRHLocal storm report, Apr 1, 2:08 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
208 AM CDT SUN APR 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM HAIL GUNTOWN 34.44N 88.66W
03/31/2012 E1.00 INCH LEE MS LAW ENFORCEMENT
QUARTER SIZE HAIL...POSSIBLY LARGE...REPORTED BY AN
OFFICER IN GUNTOWN.
1209 AM HAIL 10 E RIPLEY 34.73N 88.77W
04/01/2012 E1.00 INCH TIPPAH MS TRAINED SPOTTER
QUARTER SIZE HAIL EAST OF RIPLEY ON HWY 2. THERE WAS ALSO
A BIG GUST OF WIND BUT THERE WAS NO DAMAGE AND A SPEED
COULD NOT BE ESTIMATED.
1220 AM FLASH FLOOD GUNTOWN 34.44N 88.66W
04/01/2012 LEE MS LAW ENFORCEMENT
MANY ROADS IN GUNTOWN ARE FLOODED WITH UP TO 6 OR 7
INCHES OF WATER ON THEM IN SOME LOCATIONS.
1245 AM HAIL 1 W SALTILLO 34.38N 88.71W
04/01/2012 E1.00 INCH LEE MS LAW ENFORCEMENT
0137 AM FLASH FLOOD SALTILLO 34.38N 88.69W
04/01/2012 LEE MS LAW ENFORCEMENT
EXTENSIVE FLOODING REPORTED IN SALTILLO. IN THE IVYWOOD
COVE SUB DIVISION IN THE NORTHERN PART OF
SALTILLO...VEHICLES ARE FLOWING DOWN THE STREET. WATER IS
GETTING INTO THE HOUSES.
0150 AM HAIL GUNTOWN 34.44N 88.66W
04/01/2012 E1.50 INCH LEE MS LAW ENFORCEMENT
HALF DOLLAR TO PING PONG BALL SIZE HAIL FALLING IN
GUNTOWN. REPORTED BY A TRAINED SPOTTER AND LAW
ENFORCEMENT.
0200 AM HAIL 1 NW GUNTOWN 34.46N 88.68W
04/01/2012 E0.88 INCH LEE MS TRAINED SPOTTER
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:01 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 44 min |
| Mar 31, 7:06 PM CDT | Special Weather Statement | MEG | Alcorn | 39 min |
| Mar 31, 7:28 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 47 min |
| Mar 31, 7:37 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 38 min |
| Mar 31, 7:43 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 47 min |
| Mar 31, 7:50 PM CDT | Tornado Warning | MEG | Tishomingo | 26 min |
| Mar 31, 8:14 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Prentiss, Tishomingo | 46 min |
| Mar 31, 8:24 PM CDT | Flash Flood Warning | MEG | Alcorn, Prentiss, Tishomingo | 4 hr |
| Mar 31, 8:27 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 48 min |
| Mar 31, 8:56 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 49 min |
| Mar 31, 9:08 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 52 min |
| Mar 31, 9:38 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Tishomingo | 52 min |
| Mar 31, 9:46 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Union | 44 min |
| Mar 31, 10:02 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tippah | 43 min |
| Mar 31, 10:22 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 38 min |
| Mar 31, 10:23 PM CDT | Flash Flood Warning | MEG | Alcorn, Prentiss, Tippah | 5 hr |
| Mar 31, 10:25 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Union | 50 min |
| Mar 31, 10:43 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Union | 47 min |
| Mar 31, 11:07 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 53 min |
| Mar 31, 11:12 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Prentiss, Tippah, Union | 48 min |
| Mar 31, 11:22 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 53 min |
| Mar 31, 11:29 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tippah, Union | 46 min |
| Mar 31, 11:41 PM CDT | Flash Flood Warning | MEG | Lee, Prentiss, Tippah, Union | 4 hr |
| Mar 31, 11:52 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Union | 38 min |
| Mar 31, 11:59 PM CDT | Flash Flood Warning | MEG | Benton, Tippah | 4 hr |
| Apr 1, 12:06 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 39 min |
| Apr 1, 12:08 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah | 52 min |
| Apr 1, 12:09 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Union | 51 min |
| Apr 1, 12:33 AM CDT | Flash Flood Warning | MEG | Lee, Union | 3 hr |
| Apr 1, 12:49 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 41 min |
| Apr 1, 12:52 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Union | 38 min |
| Apr 1, 1:39 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Union | 51 min |
| Apr 1, 2:28 AM CDT | Flash Flood Warning | MEG | Lee, Tippah, Union | 62 min |
| Apr 1, 3:20 AM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Lee, Prentiss, Tippah, Union | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.